Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking Paxidep for panic disorder. Causes weight gain?

hello doc, I have been been taking Paxidep CR in various doses like 12.5, 25, and 37.5 since 2010 as prescribed by a phycisian due to panic disorder . Does taking this medicine over a period of time result in putting on weight? is there any other ways of dealing with Panic disorder other than medcines? And please let me know of any other major side effects this medicine may cause in a woman. Thanks and regards
Asked On : Thu, 4 Oct 2012
Answers:  1 Views:  321
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
The problem of weight gain is associated with the use of this drug Paxidep CR. It contain paroxetine which is indicated for many conditions including panic disorder.
Apart from this it can cause many other side effects in the form of sexual dysfunction, nausea, somnolence, asthenia, sweating, dizziness, insomnia, dry mouth, constipation, and tremor.
I would request you not to be panic by seeing all this because it is not like that all of these will be there with every one. Some of them can be there.
Now apart from this many other medications are there for the panic disorder and if this drug is causing you problem that I would suggest you to discuss this with your doctor to change to some other drug. But in the mean time please continue to take this medication before switching to other as it can sometime cause withdrawal syndrome also.
Apart form medication I would suggest you cognitive-behavioral therapy which is also good in this condition.
Thanks and take care.
Answered: Thu, 4 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor